Nebraska, 2001Flash Flood in Nebraska, July 28, 2001
July 28, 2001 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 27, 10:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 10:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION ... UPDATE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 PM CDT FRI JUL 27 2001
CONVECTION IS BEGINNING TO CROSS THE BORDER FROM KS MCS. FLASH
FLOOD GUIDANCE IN SE NEB IS GENERALLY 1.5 INCH OR LESS. RUC 700 MB
MOISTURE SUGGESTS THAT HEAVY RAIN IS A THREAT WITHIN THE SOUTHERNMOST
1 OR 2 TIERS OF COUNTIES IN PARTICULAR. WINDS ARE WEAK AT LOW
LEVELS AND STORMS ARE SLOW MOVING. ISSUED FLASH FLOOD WATCH FOR THE
REST OF THE NIGHT.
.OMA...FLASH FLOOD WATCH TONIGHT IN PARTS OF THE SOUTHEAST...WITHIN
35 MILES OF THE KS BORDER
POLLACKIn the hours before
Special weather statement, Jul 27, 10:42 PM CST, 2 hours 18 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1142 PM CDT FRI JUL 27 2001
STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN FAR SOUTHERN
NEBRASKA.
A WEAK LOW PRESSURE SYSTEM OVER CENTRAL KANSAS...COMBINED WITH A
BAND OF VERY MOIST AIR ALOFT...HAS ALLOWED STRONG THUNDERSTORMS TO
DEVELOP OVER KANSAS. SOME OF THESE STORMS WILL MOVE INTO FAR
SOUTHERN NEBRASKA OVERNIGHT. THE MAIN WEATHER HAZARD WILL BE FLASH
FLOODING FROM HEAVY RAINS...BUT A FEW STORMS MAY HAVE DAMAGING WIND
OR LARGE HAIL...MAINLY SOUTH OF A LINE FROM FAIRBURY TO PERU.
POLLACK
Flash Flood, Richardson
- When
- July 28, 1:00 AM CST to 1:45 AM CST
- Where
- Richardson County, Falls City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Heavy rain caused flooding of county roads near Falls City.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nebraska, July 28 to 31, 20011 death · 17 events
- Flash Flooding in Missouri, July 28 to 29, 20016 injured · 3 events
- Flash Flood in Missouri, July 28, 2001$50,000 · 1 event
- Damaging Wind in Missouri, July 28, 20012 injured · $20,000 · 60 kt wind · 1 event
- Damaging Winds in Arkansas, July 28, 2001$30,000 · 61 kt wind · 2 events
- Damaging Winds in Indiana, July 28, 2001$20,000 · 50 kt wind · 3 events
- Lightning Strike in Missouri, July 28, 2001$20,000 · 1 event
- Lightning Strike in Indiana, July 28, 2001$20,000 · 1 event
- Flash Flooding in Kentucky, July 28, 2001$15,000 · 5 events
- Hail and Damaging Winds in Montana, July 28, 200170 kt wind · 9 events
- Damaging Wind in Arizona, July 28, 2001$14,000 · 1 event
- Hail and Damaging Winds in Montana, July 28, 200166 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258815.